[Skip to Content]
[Skip to Content Landing]
Article
July 1986

Timolol-lnduced Vasomotor Rhinitis: A New latrogenic Syndrome

Author Affiliations

San Francisco

Arch Ophthalmol. 1986;104(7):967-970. doi:10.1001/archopht.1986.01050190025003
Abstract

To the Editor.  —Iatrogenic disease existed even before Socrates reported iodine-induced rash in his asthmatic patients following administration of a burned sponge.A case of vasomotor rhinitis induced by eye drops is reported herein. The case appeared to be drug induced and iatrogenic in nature.

Report of a Case.  —A 71-year-old woman was seen for chief complaints of "constant runny nose, postnasal drip, and stuffy nose, worse in the evening." She denied pulmonary symptoms. Significant findings on examination were limited to pale edematous nasal mucosa covered with clear glistening mucus. Similar-appearing mucus was seen on the posterior pharyngeal wall. On auscultation, her chest was clear, and heart sounds were normal, supported by a blood pressure of 140/80 and regular pulse rate of 76 beats per minute.The patient had a two-year history of the aforementioned complaints. A year ago, she suffered two episodes of sinusitis for which she consulted an

First Page Preview View Large
First page PDF preview
First page PDF preview
×